Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 7, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 30, 2017, 3:32 AM CDT for 8 counties in Texas. It took effect at Apr 30, 2017, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 30, 2017, 12:00 PM CDT
- Expired
- Apr 30, 2017, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
The text
As transmitted.
283 WWUS74 KSJT 300832 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 332 AM CDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 7 PM CDT THIS EVENING FOR THE BIG COUNTRY... TXZ049-054-098-099-113-114-127-128-010000- /O.NEW.KSJT.WI.Y.0007.170430T1700Z-170501T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 332 AM CDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...Noon to 7 PM. * WINDS...Northwest 25 to 35 mph with gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:54 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 29, 11:54 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1154 PM CDT Sat Apr 29 2017 .AVIATION... /06Z TAFS/ For the first couple hours of the 06Z TAF forecast, scattered showers and thunderstorms will affect parts of the eastern third of west central Texas. The KJCT and KBBD sites may be briefly affected. Cloud ceilings will persist for a few hours, but with the exception of KABI will remain VFR. Clearing is expected from southwest to northeast by early Sunday morning. Gusty northwest winds will continue overnight and through the day Sunday, with speeds increased from mid- morning through most of the afternoon. Winds will quickly diminish during the evening Sunday. && .PREV DISCUSSION... /issued 921 PM CDT Sat Apr 29 2017/ UPDATE... As of 9 PM, the San Angelo WSR-88D radar shows light returns entering far western counties. This activity is tied to the main lift ahead of the upper trough axis and this lift will progress east across the area overnight. Latest Hi-Res model data shows only light precipitation overnight, with the best chance for showers/isolated thunder across northern and eastern sections of the forecast area. POPs were lowered slighty this update, with low end chance for the rest of the night (30 to 40 percent). Precipitation amounts are expected to be light, with most areas seeing between a trace and a couple tenths of an inch. Gusty northwest winds will continue overnight into Sunday, with winds finally diminishing by early Sunday evening. Forecast lows overnight still look good, so did not make any changes but did tweak hourly temps this evening to account for current trends. PREV DISCUSSION... /issued 705 PM CDT Sat Apr 29 2017/ AVIATION... /00Z TAFS/ Gusty northwest winds will be the prevailing aviation forecast concern tonight through much of the day Sunday. Occasional gusts of 30-35 knots are expected at KSJT this evening, with 25-30 knot gusts at most of the other TAF sites. Wind speeds are expected to decrease to some extent from Midnight through early Sunday morning, and then increase from mid-morning Sunday through most of the afternoon. Winds will quickly diminish on Sunday evening. Cloud ceilings of 5000-7000 feet will persist into late tonight, followed by clearing from southwest to northeast by early Sunday morning. Occasional sprinkles are possible this evening, and a band of light rain showers will move east into west central Texas between 800 PM and Midnight. PREV DISCUSSION... /issued 334 PM CDT Sat Apr 29 2017/ SHORT TERM... (Tonight and Sunday) Rain Chances Tonight... The potential for additional rain will continue tonight, before the upper system moves east. Models continue to bring an upper-level disturbance over West Central Texas tonight. The NAM brings the center of the low aloft out of the Southern Rockies and into the Southern Plains by sunrise Sunday morning. By that time, showers and thunderstorms will be well east of our area. The best timing for showers and thunderstorms tonight will be before midnight. After midnight, most of the showers and thunderstorms will likely be confined to an area east of a line from Throckmorton, to Coleman, to Junction. Plus, as the night progresses, showers will become the dominate precipitation mode. For Sunday, look for: 1) lots of sunshine, 2) winds from the northwest, and 3) much cooler afternoon highs, mainly in the 65 to 73 range. LONG TERM... (Sunday Night through Saturday) Sunday night lows will generally be in the mid 40s with much warmer temperatures expected for Monday and Tuesday as south to southwest surface winds return to the area. Highs will be in the mid 80s to the lower 90s. Another cool front will move across West Central Texas on Wednesday with a slight chance of showers and thunderstorms primarily across the eastern third of the area. Highs on Wednesday will range from the low to mid 70s over the northern half of the area and the lower 80s over the southern half. Post-frontal highs on Thursday will be in the 70s. The forecast will remain dry Thursday through Saturday. Friday and Saturday highs will warm back into the 80s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 67 46 85 / 40 5 0 0 San Angelo 43 72 46 90 / 30 5 0 0 Junction 46 73 43 88 / 30 5 0 0 Brownwood 45 69 43 86 / 40 5 0 0 Sweetwater 39 67 48 85 / 30 5 0 0 Ozona 42 72 45 89 / 30 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 29, 3:25 PM CDT, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 325 PM CDT Sat Apr 29 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 325 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms may develop this afternoon and tonight. The main thunderstorm threat is deadly lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.